Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

High blood pressure despite taking Ramipril. Cannot tolerate other medicines. Why can a higher dose not be taken?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 485 Questions
, I have been taken a blood pressure med called ramipril, now my bp is still quite high. My doctor have tried so many others but my stomach can't tolerate them. This bp med I'm on is 5mg twice a day,which brings my heart rate to sometimes 60.I asked my doctor to put me on the 10mg a day and he said I couldn't take that dose. Could you please tell me why?
Posted Mon, 26 Aug 2013 in Hypertension and Heart Disease
Answered by Dr. Vakul Aren 1 hour later
I usually give my patients Ramipril in a single daily dose where there are no complications or sensitivity to the drug.The divided dose regime is given in patients who are hypertensive but show a postural hypotensive response to Ramipril.Post myocardial inferction pateients are also give this drug in divided doses.Patients with Congestive Cardiac failure and hypersensitivity to the drug/angioedema in which case a lower dose would be preferred.Volume depletion and low sodium levels may also make yhour doctor cautious and avoid high doses of the drug.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor